Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 12, 2000, 11:48 PM CDT for Mississippi County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2000, 11:48 PM CDT (04:48 UTC)
- Expired
- May 13, 2000, 12:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Mississippi County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 12, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
161 WUUS53 KPAH 130448 SVRPAH MOC133-130515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1148 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI * UNTIL 1215 AM CDT * AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF EAST PRAIRIE...MOVING NORTHEAST AT 20 MPH. RADAR INDICATED LARGE HAIL IS LIKELY WITH THIS STORM. MOVE INTO A STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:55 PM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, May 12, 2:55 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 PM CDT FRI MAY 12 2000 MAIN FORECAST CHALLENGE CONTINUES TO BE TIMING OF PRECIPITATION. AFTER THAT...THE WEEKEND WEATHER LOOKS FAIRLY STRAIGHTFORWARD. LATEST 19Z SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER THE GREAT LAKES WITH A COLD FRONT STRETCHING SOUTHWEST INTO SOUTHWEST MISSOURI AND OKLAHOMA. VISIBLE SATELLITE AND 88D LOOPS CLEARLY DEFINE THE FRONT ALONG THIS LINE...WHERE THUNDERSTORMS ARE BEGINNING TO BREAK OUT. MORNING UPPER-AIR ANALYSIS DEPICTED AN H5 TROUGH OVER THE MIDDLE UNITED STATES EXTENDING FROM A LOW OVER NORTH DAKOTA. AN H5 70 KNOT JET MAX WAS ANALYZED OVER THE NORTHERN PLAINS AND UPPER MIDWEST... WHILE AN H8 50 KNOT JET MAX STRETCHED ACROSS OKLAHOMA INTO SOUTHWEST MISSOURI. PROMINENT AT ALL LEVELS UP THROUGH 500 MB WAS AN AXIS OF WARM...DRY AIR SERVING TO CAP THUNDERSTORM DEVELOPMENT THIS MORNING ACROSS THE FORECAST AREA...WITH A CLASSIC LOADED-GUN APPEARANCE ON SOUNDINGS. SURFACE-BASED INSTABILITY VALUES ALL POINT TOWARD AN INCREASINGLY UNSTABLE ATMOSPHERE THROUGH THE EVENING HOURS...ESPECIALLY OVER SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. IN FACT...MSAS SURFACE COMPUTED LI/S ARE ALREADY -9 FROM CHICAGO TO ST. LOUIS INTO SOUTHERN MISSOURI. THIS AXIS OF GREATER INSTABILITY IS EXPECTED TO SHIFT EAST ACROSS THE FORECAST AREA TONIGHT RIGHT IN ADVANCE OF THE COLD FRONT. EVEN THOUGH THE BEST DYNAMICS WILL BE TO OUR NORTH...THERMODYNAMICS FAVOR THE POTENTIAL OF SEVERE STORMS TONIGHT...ESPECIALLY WHERE SPC/S MODERATE RISK IS OUTLINED OVER PARTS OF SOUTHERN ILLINOIS AND ADJACENT AREAS. WILL USE "LIKELY...MAINLY THIS EVENING" WORDING OVER NORTHWEST 2/3 OF FORECAST AREA...WITH CHANCE POPS ALL NIGHT ELSEWHERE. WILL ALSO MENTION POTENTIAL FOR SEVERE STORMS...STRESSING GREATER POTENTIAL IN THE MODERATE RISK AREA. AS FRONT DEPARTS FROM THE AREA ON SATURDAY...COULD BE SOME LINGERING EARLY MORNING CLOUDS MAINLY SOUTHEAST OF THE OHIO RIVER...BUT BELIEVE THAT MOST OF THE REGION WILL SEE PLENTY OF SUNSHINE AS HIGH PRESSURE BUILDS IN. TEMPERATURES WILL LIKELY STRUGGLE THROUGH THE 70S ON SATURDAY IN STRONG NORTHWEST FLOW...SO WILL USE MIDDLE TO UPPER 70S FROM NORTHWEST TO SOUTHEAST. REST OF WEEKEND LOOKS DRY UNDER MOSTLY CLEAR SKIES. WILL GENERALLY TREND TOWARD WARMER FWC NUMBERS DURING THE DAY AND COOLER FAN NUMBERS AT NIGHT. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS APPEARS TO BE TUESDAY AND WEDNESDAY IN ADVANCE OF THE NEXT SYSTEM. .PAH...NONE PRESLEY
In the hours before
Local storm report, May 12, 9:55 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
955 PM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM GEFF IL 1.50 INCH HAIL
05/12/00 WAYNE REPORTED BY LAW
ENFORCEMENT
CNSpecial weather statement, May 12, 10:25 PM CDT, 1 hour 23 minutes before
ILZ085-088-089-130400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1025 PM CDT FRI MAY 12 2000 ...STRONG STORMS DEVELOPING OVER UNION COUNTY ILLINOIS... AT 1020 PM CDT...PADUCAH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS DEVELOPING OVER UNION COUNTY ILLINOIS. AS THESE STORMS PROGRESS TO THE EAST-NORTHEAST AT 40 MPH...THEY HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 45 MPH ALONG WITH HAIL OF ONE-HALF INCH IN DIAMETER. SOME COMMUNITIES IN THE PATH OF THESE STORMS ARE MOUNT PLEASANT...GOREVILLE...AND CREAL SPRINGS. RESIDENTS IN AND CLOSE TO THESE TOWNS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY SHOULD SEVERE WEATHER THREATEN. PRESLEY
Special weather statement, May 12, 10:37 PM CDT, 1 hour 11 minutes before
ILZ092-093-130415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1037 PM CDT FRI MAY 12 2000 ...STRONG STORMS DEVELOPING OVER UNION COUNTY ILLINOIS... AT 1035 PM CDT...PADUCAH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS DEVELOPING OVER NORTHERN ALEXANDER COUNTY ILLINOIS. AS THESE STORMS PROGRESS TO THE EAST-NORTHEAST AT 40 MPH...THEY HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 45 MPH ALONG WITH HAIL OVER ONE-HALF INCH IN DIAMETER. SOME COMMUNITIES IN THE PATH OF THESE STORMS ARE ELKO AND WETAUG. RESIDENTS IN AND CLOSE TO THESE TOWNS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY SHOULD SEVERE WEATHER THREATEN. PRESLEY
Special weather statement, May 12, 10:37 PM CDT, 1 hour 11 minutes before
ILZ092-093-130415- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 1037 PM CDT FRI MAY 12 2000 ...STRONG STORMS DEVELOPING OVER ALEXANDER COUNTY ILLINOIS... AT 1035 PM CDT...PADUCAH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS DEVELOPING OVER NORTHERN ALEXANDER COUNTY ILLINOIS. AS THESE STORMS PROGRESS TO THE EAST-NORTHEAST AT 40 MPH...THEY HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 45 MPH ALONG WITH HAIL OVER ONE-HALF INCH IN DIAMETER. SOME COMMUNITIES IN THE PATH OF THESE STORMS ARE ELKO AND WETAUG. RESIDENTS IN AND CLOSE TO THESE TOWNS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY SHOULD SEVERE WEATHER THREATEN. PRESLEY
Local storm report, May 12, 10:48 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1048 PM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1041 PM TAMMS IL .75 INCH HAIL
05/12/00 ALEXANDER
JSHSpecial weather statement, May 12, 11:39 PM CDT, 9 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-130545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1139 PM CDT FRI MAY 12 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 285 IS IN EFFECT UNTIL 500 AM FOR WESTERN KENTUCKY...EXTREME SOUTHEAST ILLINOIS...AND SOUTHWEST INDIANA... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 500 AM FOR ALL COUNTIES IN SOUTHWEST INDIANA AND WEST KENTUCKY. IN SOUTHERN ILLINOIS...THE COUNTIES INCLUDED IN WATCH NUMBER 285 INCLUDE PULASKI...MASSAC...JOHNSON...POPE...HARDIN... SALINE...GALLATIN AND WHITE. THIS NEW WATCH...NUMBER 285...REPLACES SEVERE THUNDERSTORM WATCH 280...WHICH COVERED SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND MOST OF WEST KENTUCKY. SEVERE THUNDERSTORM WATCH NUMBER 280 IS NO LONGER IN EFFECT. COUNTIES NO LONGER UNDER A SEVERE THUNDERSTORM WATCH INCLUDE ALL OF THOSE IN SOUTHEAST MISSOURI AND THE FOLLOWING COUNTIES IN SOUTHERN ILLINOIS... ALEXANDER...UNION...JACKSON...WILLIAMSON...PERRY...FRANKLIN... HAMILTON...JEFFERSON...WAYNE...EDWARDS...AND WABASH. SHORTLY BEFORE MIDNIGHT...WEATHER RADAR INDICATED THE STRONGEST STORMS WERE FROM SOUTHWEST INDIANA DOWN THE OHIO RIVER TO THE MISSOURI BOOTHEEL. GUSTY WINDS AND SMALL HAIL WERE LIKELY OCCURRING WITH A FEW OF THESE STORMS. AS THESE STORMS MOVE EAST OVERNIGHT... THERE IS A POTENTIAL FOR A FEW OF THESE STORMS TO BECOME SEVERE... WITH DAMAGING WIND AND LARGE HAIL. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR STORMS TO PRODUCE LARGE HAIL AND DAMAGING WIND. GO INDOORS AWAY FROM WINDOWS IF SEVERE STORMS ARE IMMINENT. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:12 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 48 min |
| May 12, 9:21 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 39 min |
| May 12, 10:23 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.